Hail, Camden
- When
- May 26, 10:40 PM CST
- Where
- Camden County, Branch
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.917, -93.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 6:10 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT WED MAY 26 2004 ...MESOSCALE CONVECTIVE DISCUSSION... AFTER LOOKING AT 00Z SGF SOUNDING AND COORDINATION WITH SPC HAVE DECIDED TO REMOVE SOUTHERN PORTION OF TORNADO WATCH. 00Z SOUNDING SHOWS DECENT CAP DEVELOPING AROUND 800 TO 850 MB AS WARMER AIR CONTINUES TO ADVECT INTO THE AREA AT THAT LEVEL. HAVE ALSO DIMINISHED POPS BACK INTO THE 30 TO 50 PERCENT RANGE FOR TONIGHT WITH HIGHEST POPS TO THE NORTH AROUND THE FRONT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH CONTINUES NORTH OF A NEVADA TO SALEM LINE. KS...NONE. LINDENBERG
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED MAY 26 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
855 PM CDT WED MAY 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED SEVERE THUNDERSTORMS...SOME MAY PRODUCE:
LARGE HAIL UP TO THE SIZE OF GOLF BALLS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AND POSSIBLY AN ISOLATED TORNADO.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND COULD LEAD TO FLOODING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
TONIGHT...HOWEVER THE GREATEST THREAT OF SEVERE THUNDERSTORMS IS
NORTH OF A NEOSHO TO SALEM LINE. FLOODING IS POSSIBLE ACROSS
MAINLY CENTRAL MISSOURI.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT AS A
LOW LEVEL JET ENHANCES CONVERGENCE ALONG A FRONTAL BOUNDARY
STALLED OUT ACROSS THE OUTLOOK AREA. THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL. THERE IS A CHANCE FOR DAMAGING
WINDS AND POSSIBLY A TORNADO...MAINLY BEFORE 11 PM.
LOCALLY HEAVY RAINFALL ON ALREADY SATURATED GROUNDS COULD LEAD TO
LOCALIZED FLOODING...MAINLY OVER CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THURSDAY AND
FRIDAY. A COLD FRONT MOVING SLOWLY SOUTHEAST BACK INTO THE REGION
WILL PROVIDE THE FOCUS FOR ADDITIONAL PERIODS OF SEVERE
THUNDERSTORMS AND HEAVY RAINFALL. ANOTHER STRONG SYSTEM MOVING
THROUGH THE PLAINS AND MIDWEST LATE SUNDAY WILL PROVIDE AN
ADDITIONAL CHANCE FOR STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.
DSA/IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 SE VICHY 38.09N 91.71W
05/26/2004 0.75 INCH MARIES MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
IZZISPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 PM CDT WED MAY 26 2004 KSZ073-097-101-MOZ055>058-066>071-077>081-088-089-270700- BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CRAWFORD-DADE-DALLAS- HICKORY-JASPER-LACLEDE-MARIES-MILLER-MORGAN-PHELPS-POLK-PULASKI- ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... FORT SCOTT...JOPLIN...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG... ROLLA AND STOCKTON. 845 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 304...IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY... JASPER...LACLEDE...MARIES...MILLER...MORGAN...PHELPS...POLK... PULASKI...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...JOPLIN...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG...ROLLA AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. && LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL LOWRY CITY 38.15N 93.73W
05/26/2004 1.00 INCH ST.CLAIR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1010 PM HAIL OSCEOLA 38.05N 93.70W
05/26/2004 1.00 INCH ST.CLAIR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
SSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1031 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1026 PM TORNADO 2 W COLLINS 37.88N 93.67W
05/26/2004 ST.CLAIR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
SSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1033 PM TORNADO ROSCOE 37.97N 93.82W
05/26/2004 ST.CLAIR MO LAW ENFORCEMENT
CONSIDERABLE DAMAGE REPORTED BY LAW ENFORCEMENT.
SSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1050 PM FUNNEL CLOUD 3 E GERSTER 37.95N 93.53W
05/26/2004 ST.CLAIR MO LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED AT HIGHWAY TT ON HICKORY/ST. CLAIR
COUNTY LINE.
BOOKBINDERThe Springfield radar (KSGF), 84 km away, was scanning. The volume nearest the first event began at 04:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398162.